BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160902 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).Manufacturer's ref.# pc-(b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a octaray mapping catheter and a foreign material was found on the splines.During the procedure, the physician noticed a bit of plastic-like thread was tangled on the octaray mapping catheter spline.Initially, they thought it was from the catheter, but a closer inspection showed no visible damage and the splines look intact.The physician is convinced that this material may be from something else, probably from a dilator, balloon or an asd closure device.The case was abandoned.The was no patient consequence.Additional information received indicated an abbott sl1 8.5f and abbott agilis large curl 8.5f were used.The physician did not feel any resistance while introducing or retracting the catheter from the sheath.The issue did not result in any lifted or sharp rings.Extended hospital stay was not required; bedside echo post procedure show no obvious material/thrombus in left atrium (la) or in continuity with amplatzer¿ septal occluder (asd) device; no neurological deficit observed.
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a octaray mapping catheter and a foreign material was found on the splines.During the procedure, the physician noticed a bit of plastic-like thread was tangled on the octaray mapping catheter spline.Initially, they thought it was from the catheter, but a closer inspection showed no visible damage and the splines look intact.The physician is convinced that this material may be from something else, probably from a dilator, balloon or an asd closure device.The case was abandoned.The was no patient consequence.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation on 20-jan-2025.A visual inspection evaluation of the returned device was performed following j&j procedures.Visual analysis revealed no damage or anomalies were found on the device.Customer do not provide evidence of the foreign material and during the visual inspection in the lab, no foreign material was observed.The splines were reviewed in detail; however, no issue was identified during the analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue reported by the customer could not be confirmed during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain (ifu) the following warning and precaution: the sterile packaging and catheter should be inspected prior to use.The catheter was sterilized using ethylene oxide and should be used by the use-by date printed on the product label.Do not use the catheter after the date on the product label.The catheter is intended for single use only.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).